Bad reaction to puppy vaccinations
Our three month old chi had his second set of vaccines and had a horrible allergic reaction he had hives and itching.
We took him to the vet immediately and the vet gave him Depo Medrol 20 mg and Clorpheniramine Maleate 4mg.
He seems to be doing better but now he can't control his urine. Is this normal?
I'm afraid I'm not a veterinarian and have never had first-hand experience of this type of reaction so I can't say for sure what is normal and what isn't.
Chihuahuas are tiny dogs and their bodies are fairly delicate, plus it sounds as though your little one's reaction was pretty severe. I would imagine that it may take a couple of days for him to recover fully.
However, I'd definitely recommend discussing this urine problem with your veterinarian as he/she should be able to give you better advice than I can.
It's possible that this is just a side-effect of the trauma his little body experienced, or of the medications that controlled the reaction. Or it could be something else entirely... only your veterinarian is really in the position to make an accurate diagnosis.
Please call your veterinary office and ask for advice, it will put your mind at rest.
Also, make sure that when your pup goes for his next set of shots that your vet remembers the reaction that he had. It may be necessary to give him antihistamines ahead of time to ward off any repeat of his problems or give the vaccines separately rather than as a combo-shot. He'll also need to be monitored in your vet's office for a while after he's been vaccinated.
Sorry I couldn't help more but I wish you lots of luck and hope your pup does much better next time around.
Click here to post comments.
Return to Puppy Questions.